Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 4:34 AM CST for Crawford County, Sebastian County, Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 4:34 AM CST (10:34 UTC)
- Expired
- Mar 9, 2006, 5:08 AM CST
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 20 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 4:44 AM CST | HAIL 0.75 | Van Buren, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:14 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 091033 SVRTSA ARC033-131-091130- /O.NEW.KTSA.SV.W.0030.060309T1034Z-060309T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 434 AM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST ARKANSAS SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 530 AM CST * AT 431 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF FIGURE FIVE TO 6 MILES SOUTHWEST OF FORT SMITH...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT SMITH... FIGURE FIVE...BARLING...CEDARVILLE...VAN BUREN...RUDY...ALMA AND LAVACA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3557 9449 3528 9448 3533 9413 3558 9418 $$
2 follow-up statements
000 WWUS54 KTSA 091051 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 451 AM CST THU MAR 9 2006 ARC033-131-091130- /O.CON.KTSA.SV.W.0030.000000T0000Z-060309T1130Z/ CRAWFORD AR-SEBASTIAN AR- 451 AM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 AM CST FOR SEBASTIAN AND CRAWFORD COUNTIES... AT 446 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF RUDY TO 4 MILES SOUTHWEST OF KIBLER...MOVING EAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAVACA...DYER AND URSULA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3563 9430 3534 9429 3528 9409 3559 9406 $$
000 WWUS54 KTSA 091108 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 508 AM CST THU MAR 9 2006 ARC033-131-091118- /O.CAN.KTSA.SV.W.0030.000000T0000Z-060309T1130Z/ CRAWFORD AR-SEBASTIAN AR- 508 AM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND CRAWFORD COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3563 9430 3534 9429 3528 9409 3559 9406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 4:34 AM CST, 0 minutes earlier.
Area forecast discussion, Mar 9, 4:34 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 434 AM CST THU MAR 9 2006 .MESOSCALE UPDATE... A SURFACE BOUNDARY REMAINS STALLED FROM NORTHEAST TEXAS INTO EXTREME SOUTHEAST OKLAHOMA. SMALL CONVECTIVE CELLS HAVE INCREASED SLOWLY OVER NORTH-CENTRAL TEXAS AHEAD OF THE MAIN UPPER TROUGH WHICH IS SWINGING ACROSS THE SOUTHERN PLAINS. OVER THE LAST SEVERAL HOURS THE ATMOSPHERE NEAR AND JUST SOUTH OF THE BOUNDARY HAS STABLIZED SOME AS SURFACE DEW POINTS HAVE FALLEN SEVERAL DEGREES. THIS OFFSETS THE VERY FAVORABLE WIND FIELDS IN PLACE AHEAD OF THE CONVECTIVE CELLS AND ULTIMATELY PLACES DOUBT ABOUT HOW STRONG THESE STORMS CAN BECOME. GIVEN THE SLOW INCREASE IN ACTIVITY AND STRONG WIND FIELDS AS NOTED BY THE 500 TO 700 M2/S2 OF HELCITY THE EVOLUTION OF THE SITUATION WILL HAVE TO BE MONITORED CLOSELY. FURTHER NORTH THE LATEST IN LINE SEGMENTS TO MOVE TOWARD FORT SMITH APPEARS TO BE NEAR SEVERE LEVELS. WE HAVE JUST RECEIVED A REPORT OF HAIL FROM ROLAND OK AND A SEVERE THUNDERSTORM WARNING IS BEING ISSUED ON THE CELL FOR THE FORT SMITH AND VAN BUREN AREAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 8, 11:37 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1137 PM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091745- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1137 PM CST WED MAR 8 2006 ...A LATE-NIGHT TORNADO EPISODE IS POSSIBLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA....ALONG AND SOUTH OF I-44 IN OKLAHOMA AND ALL OF NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET....AFTER 3AM. AREA AT GREATEST RISK...LE FLORE...PUSHMATAHA... AND CHOCTAW COUNTIES. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST-CENTRAL ARKANSAS. ONSET...NOW. AREA AT GREATEST RISK...ALONG AND SOUTH OF I-44 IN OKLAHOMA AND AND ALL OF NORTHWEST AND WEST CENTRAL ARKANSAS. DISCUSSION... A SURFACE BOUNDARY WAS DEVELOPING ACROSS SOUTHWEST ARKANSAS...FAR SOUTHEAST OKLAHOMA AND NORTH TEXAS. AS A STRONG UPPER-LEVEL SYSTEM SWEEPS OUT INTO THE PLAINS OVERNIGHT A PRIMARY LOW PRESSURE SYSTEM WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SECONDARY SMALL SCALE LOW CENTER IS EXPECTED TO TRACK DOWN THE BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA. THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY UNSTABLE TONIGHT AHEAD OF THE SURFACE LOWS AND WIND PROFILES WILL BE VERY FAVORABLE FOR SEVERE THUNDERSTORMS. WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR IN THE REGION OVERNIGHT WITH SUPERCELLS AND LINE SEGMENTS. LARGE HAIL AND DAMAGING WINDS WILL OCCUR WITH THE STORMS. IF THE SOUTHERN BOUNDARY CONTINUES TO EXIST OVERNIGHT...IT WOULD BECOME THE FOCUS FOR LONG-LIVED SUPERCELL STORMS WITH THE RISK OF A STRONG TORNADO. ANY SHIFT EITHER NORTH OF SOUTH OF THIS BOUNDARY WILL ALSO SHIFT THE GREATEST TORNADO THREAT AND ALL INTERESTS SHOULD MONITOR THE EVOLUTION OF THIS SITUATION CLOSELY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE READY OF AN EXTENDED PERIOD OF ACTIVATION TONIGHT AND BE READY FOR THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER EPISODE. AREA FORECAST DISCUSSIONS FROM THIS OFFICE WILL CONTINUE TO DETAIL THE EXPECTED POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE SEVERE WEATHER RISK WILL CONTINUE INTO THURSDAY...BOTH WITH ONGOING MORNING THUNDERSTORMS AND WITH ANY THUNDERSTORMS WHICH DEVELOP IN THE AFTERNOON. ANY AFTERNOON THUNDERSTORMS WILL PRIMARILY BE A HAIL THREAT. THE NEXT STRONG STORM SYSTEM APPROACHES DURING THE WEEKEND WITH CONTINUED THUNDERSTORM CHANCES...WHILE STRONG SOUTHERLY WINDS TYPICAL OF SPRINGTIME FUEL FIRE WEATHER CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE WEATHER PATTERN WILL CONTINUE...AND LATER FORECASTS SHOULD CONTINUE TO BE CLOSELY MONITORED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 9, 3:03 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
303 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM HAIL OZARK 35.49N 93.83W
03/09/2006 E0.88 INCH FRANKLIN AR EMERGENCY MNGR
&&
FSPSpecial weather statement, Mar 9, 3:25 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CST THU MAR 9 2006
OKZ068-070>075-091000-
CHEROKEE OK-HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG
OK-SEQUOYAH OK-
325 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CST
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
MCINTOSH...HASKELL...PITTSBURG AND LATIMER
AT 325 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FORT GIBSON TO 13 MILES SOUTH OF PITTSBURG...
MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...PUMPKIN CENTER...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...ENTERPRISE...WHITEFIELD...KANIMA...TAMAHA...
VIAN...GORE...BOX...WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...
PANOLA...RED OAK...EUFAULA...PITTSBURG...BLANCO...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS...BLOCKER...
FEATHERSTON...CROWDER...QUINTON...BRIARTOWN...PORUM...WARNER...
KEEFETON...BRAGGS...FORT GIBSON AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 9, 4:24 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG RED OAK 34.95N 95.08W
03/09/2006 LATIMER OK EMERGENCY MNGR
MANY TREES DOWN...ROOFS OFF OF BUILDINGS...POWER LINES
DOWN
&&
MATSpecial weather statement, Mar 9, 4:24 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 AM CST THU MAR 9 2006
ARZ010-019-020-029-091115-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-WASHINGTON AR-
424 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
AT 424 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES WEST OF ODELL TO 18 MILES SOUTHWEST OF
JENSON...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PLEASANT HILL...MILL CREEK...
PINEY...UNIONTOWN...CONCORD...BIDVILLE...ODELL...MULBERRY...
CHARLESTON...URSULA...VESTA...FERN...FORT SMITH...HACKETT...
GREENWOOD...BARLING...LAVACA...JENSON...EXCELSIOR...BONANZA...JENNY
LIND...RYE HILL...BLOOMER...CENTRAL CITY...WINSLOW...WEST FORK...
BLACKBURN...HOGEYE...STRICKLER...MORROW...BRENTWOOD...WOOLSEY...
WYOLA...CLYDE...ARNETT...CANEHILL...MOUNTAINBURG...VAN BUREN...
ALMA...CEDARVILLE...NATURAL DAM...CHESTER...KIBLER...SHIBLEY...
FURRY...DYER...FIGURE FIVE...RUDY...LEE CREEK...LOCKE AND MOUNT
GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 9, 4:30 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 AM CST THU MAR 9 2006
OKZ049-075-076-091100-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
430 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CST
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
LE FLORE...LATIMER AND PUSHMATAHA
AT 430 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF CLAYTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSE...WHITESBORO...
TALIHINA...HODGEN...SUMMERFIELD...HEAVENER...HOWE...WISTER...
CLAYTON...TUSKAHOMA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Mar 9, 4:34 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM HAIL ROLAND 35.42N 94.51W
03/09/2006 E1.00 INCH SEQUOYAH OK AMATEUR RADIO
&&
FSPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 51 min |
| Mar 8, 9:05 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 39 min |
| Mar 9, 1:52 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 73 min |
| Mar 9, 2:32 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 58 min |
| Mar 9, 4:56 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 31 min |
| Mar 9, 1:30 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 60 min |
| Mar 9, 1:50 PM CST | Severe Thunderstorm Warning | TSA | Washington | 55 min |
| Mar 9, 1:51 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 36 min |
| Mar 9, 2:01 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 49 min |
| Mar 9, 2:04 PM CST | Severe Thunderstorm Warning | TSA | Madison | 56 min |
| Mar 9, 2:35 PM CST | Severe Thunderstorm Warning | TSA | Carroll | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.